Discussions that mention methadone

Addiction & Recovery board


Shawley,
I am also from the back pain board. I wanted you to know that I don't think less of you because of your problem and I agree with DDP123, I think that part of your problem is the anxiety created by not knowing if you are fusing or not, and with RO's assessment of your body screaming you are in more pain because it is trying to desperately convince you that it needs more meds.
At one time, I was on 18 different pain meds, including fentanyl patches 600 mcgs/day, methadone-80 mg 3 x/day, soma 350mg 4x/day, etc, etc.....all at the same time, and I decided like you to withdraw myself, not because of a problem with them but because I was pregnant. I managed to put myself into a seizure because I knew nothing about withdrawal from the meds, nor did I know anything about tapering.......
Anyway, I want to strongly encourage you to talk to your doctor, and your wife and get them onto your team. Withdrawal is not easy, even with medical supervision, let alone by yourself. The tapering schedule is there for a reason, including half lives of the meds, your ability to tolerate and adjust to the new , lower dose, any side effects, complications of withdrawal.......that's why you need medical and family support........
I suspect that your wife might know about the oxycodone already.........they can put you on something else once you are clear from the percocet.........
But do be honest with your doctor and your family.........it is so important that you have people who can help you on this journey.

This happens alot with people on pain meds Shawley, this is not the first time that your doctor has seen this I'm sure, and it won't be the last..........good luck to you hon........I'll keep you in my thoughts and prayers.
Sandi
Hi Shawley, Sorry about the perc/morph problem, and especially the anxiety. You helped me a lot when I blew my back out last summer, so here's my 2 cents worth. Oxycodone (what's in percs) literally made me nuts - the anxiety made me nuts. I begged my doctor to put me on something else. She did. She put me on oxycontin, which is the same darn drug, only more of it and timed released. She said I would become addicted and that she would help me when the time came to get off. Correct on the first account, wrong on the second. I told her I didn't care if I had to spend a month in rehab, I was going nuts and still was in a lot of pain. After starting the oxy, I didn't feel quite as nuts, but was also taking a low dose of xanax for the pshychotic (sp?) anxiety. Thank God my surgery worked and I tapered off of the drugs. Went from the oxy back down to percs (60mg/day to 20mg of oxycodone/day) The anxiety skyrocketed and my stomach hasn't been the same since (It's been since October. I ended up in the hospital with atrial fibrilation from being so dehydrated for so long.) The last part of the tapering was so bad I just quit cold turkey after cutting the little buggers into fourths and ending up in constant withdrawals. I felt better on day one. So my point being, if you want off the percs, don't taper so low that you put yourself in constant withdrawals, but since your back is still a mess, you might try something different that won't give you the anxiety. I really don't what, though. My sister died from her persciption of methadone, so I wouldn't recommend that. And I really don't recommened oxycontin -it would just put off the hell.And please tell your wife. She sounds like a Godsend and trust me, she knows something is wrong.
God bless you, my friend.